MAUDE Adverse Event Report: COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number A14BX040150170
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 01/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was intending to use a rapidcross to treat a soft tissue lesion in the upper extremity.The device was prepped with no issues.No embolic protection was used.During inflation with a boston scientific inflation device, a balloon burst occurred at nominal atm.The balloon detached from the shaft while retrieving the device through the sheath and the balloon remained in the patient.The patient had surgery to remove the balloon.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: upon reaching the lesion site, the terumo angled glide 0.035x260cm wire was removed and replaced with a 0.014" nitrex guidewire.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the physician was intending to use a rapidcross with a 6f 90cm terumo sheath, terumo angled glide wire 0.035x260cm to treat a soft plaque lesion in the left cephalic vein.Hepsaline contrast was used to inflate the device.Negative prep was not performed, the lesion was not predilated.During first inflation a longitudinal burst occurred.A snare was used to retrieve the bigger balloon portion, the remaining balloon fragments needed to be removed surgically, all balloon fragments were removed from the patient.If information is provided in the future, a supplemental report will be issued.

Brand Name
RAPIDCROSS
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8277450
Report Number2183870-2019-00032
Device Sequence Number11138096
Product Code LIT
UDI-Device Identifier00821684067949
UDI-Public00821684067949
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2020
Device Catalogue NumberA14BX040150170
Device Lot NumberA503859
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/18/2019
Supplement Date Received by Manufacturer01/29/2019
03/28/2019
04/09/2019
Initial Report FDA Received Date01/25/2019
Supplement Report FDA Received Date02/18/2019
03/29/2019
04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;